Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 10, NWS Albuquerque, NM

April 30, 2011

NWS Albuquerque, NM issued this high wind watch at Apr 30, 2011, 11:19 AM MDT. It took effect at May 1, 2011, 2:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 11:19 AM MDT (17:19 UTC)
In effect from
May 1, 2011, 2:00 AM MDT
Expired
Apr 30, 2011, 3:01 PM MDT
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS75 KABQ 301719
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1119 AM MDT SAT APR 30 2011

...STRONG GAP WINDS EXPECTED TONIGHT WITHIN THE RIO GRANDE
VALLEY...

.A POWERFUL COLD FRONT WILL SURGE WEST THROUGH CANYONS WITHIN THE
CENTRAL MOUNTAIN CHAIN TONIGHT. STRONG EAST WINDS WILL DEVELOP
BELOW CANYONS AFTER MIDNIGHT AND PERSIST THROUGH SUNDAY MORNING.
THE STRONGEST WINDS WILL AFFECT THE INTERSTATE 25 CORRIDOR FROM
SANTA FE SOUTH TO ALBUQUERQUE AND BERNARDO. THIS FRONT WILL ALSO
USHER IN MUCH COLDER AIR FOR SUNDAY AND MONDAY.

NMZ518>520-302200-
/O.NEW.KABQ.HW.A.0010.110501T0800Z-110501T1800Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
1119 AM MDT SAT APR 30 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* LOCATION...BELOW CANYONS FROM NEAR THE SANTA FE AIRPORT SOUTH TO
  PLACITAS...THE EAST SIDE OF ALBQUQUERQUE...ISLETA...LOS LUNAS...
  BELEN...AND BERNARDO.

* WINDS...EAST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM.
  EAST WINDS WILL REMAIN BREEZY THROUGH SUNDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL AFFECT THE INTERSTATE 25
  CORRIDOR BETWEEN SANTA FE...ALBUQUERQUE...ISLETA...LOS LUNAS...
  BELEN...AND BERNARDO. STRONG WIND GUSTS MAY DAMAGE PROPERTY AND
  DOWN POWER LINES OR TREES. LOOSE AND LIGHT WEIGHT OBJECTS LIKE
  TOYS AND LAWN FURNITURE MAY BECOME AIR BORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
1 follow-up statement
494 
WWUS75 KABQ 302101
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT SAT APR 30 2011

...STRONG EAST WINDS EXPECTED AFTER MIDNIGHT TONIGHT WITHIN THE
RIO GRANDE VALLEY...

.A POWERFUL COLD FRONT WILL SURGE WEST THROUGH CANYONS IN THE
CENTRAL MOUNTAIN CHAIN TONIGHT WHILE AN UPPER LEVEL LOW PRESSURE
SYSTEM STRENGTHENS OVER THE FOUR CORNERS REGION. THE COMBINATION
OF THESE FEATURES WILL RESULT IN STRONG EAST WINDS DEVELOPING BELOW
CANYONS IN THE CENTRAL MOUNTAIN CHAIN AND INTO THE RIO GRANDE
VALLEY TONIGHT. THE STRONGEST WINDS...WITH GUSTS BETWEEN 50 TO 60
MPH...WILL AFFECT THE FOOTHILLS AND INTERSTATE 25 CORRIDOR FROM
SANTA FE THROUGH THE ALBUQUERQUE METRO AREA AND SOUTH TO BERNARDO.
THIS FRONT WILL ALSO BRING MUCH COLDER AIR INTO THE RIO GRANDE
VALLEY.

NMZ518>520-010400-
/O.UPG.KABQ.HW.A.0010.110501T0800Z-110501T1800Z/
/O.NEW.KABQ.HW.W.0009.110501T0800Z-110501T1800Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-
301 PM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO NOON MDT SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...BELOW CANYONS FROM NEAR THE SANTA FE AIRPORT SOUTH TO
  PLACITAS...THE EAST SIDE OF ALBUQUERQUE...ISLETA...LOS
  LUNAS...BELEN...AND BERNARDO.

* WINDS...EAST TO SOUTHEAST SUSTAINED AT 35 TO 45 MPH WITH GUSTS
  UP TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM.
  EAST TO SOUTHEAST WINDS WILL REMAIN GUSTY THROUGH SUNDAY
  AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW 1 MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL AFFECT THE INTERSTATE 25
  CORRIDOR BETWEEN SANTA FE...ALBUQUERQUE...ISLETA...LOS LUNAS...BELEN...AND
  BERNARDO. STRONG WIND GUSTS MAY DAMAGE PROPERTY AND DOWN POWER
  LINES OR TREES. LOOSE AND LIGHT WEIGHT OBJECTS LIKE TOYS AND
  LAWN FURNITURE MAY BECOME AIR BORN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 30, 3:10 AM MDT, 8 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 3:10 AM MDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION/FIRE SECTIONS
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 AM MDT SAT APR 30 2011

...WINTER STORM TARGETING THE NORTHERN MOUNTAINS AND NORTHEAST
HIGHLANDS...

.DISCUSSION...
MUCH COLDER TODAY AS A COLD FRONT DROPS SOUTHWARD INTO THE STATE
AND AN UNSEASONABLY COLD UPPER LEVEL TROUGH DIGS MORE DEEPLY INTO
THE GREAT BASIN. SHORTWAVES AND VERY COLD AIR WILL CONTINUE TO
DIVE INTO THIS TROUGH THROUGH AT LEAST SUNDAY...THEN THE BASE OF
THE TROUGH WILL GRADUALLY CROSS NM SOMETIME MONDAY. MOIST UPSLOPE
FLOW WILL DEEPEN TO ABOVE 10K FEET TONIGHT ACROSS THE NE HIGHLANDS
AND PLAINS THEN LINGER THROUGH SUNDAY NIGHT AND PERHAPS INTO
MONDAY BEFORE THE FLOW SHIFTS OUT OF THE WEST AS THE BASE OF THE
UPPER TROUGH FINALLY CROSSES. THE COMBINATION OF VERY COLD
AIR...MOIST UPSLOPE FLOW AND THE LONG DWELL TIME OF THIS SYSTEM
SHOULD RESULT IN SIGNIFICANT SPRING SNOW ACCUMULATIONS ACROSS THE
NORTHERN MOUNTAINS AND NORTHEAST HIGHLANDS. THUS...A WINTER STORM
WATCH IS NOW IN EFFECT FOR THESE AREAS. THERE IS A CHANCE THAT THE
NORTHEAST PLAINS MAY ALSO RECEIVE SEVERAL INCHES OF SNOW IF THE
COLD AIR CAN ARRIVE EARLY ENOUGH TONIGHT...WHICH IS WHEN THE
UPSLOPE FLOW WILL BE THE STRONGEST. OTHERWISE...THE POTENTIAL ALSO
EXISTS FOR A FEW INCHES OF SNOW IN THE CENTRAL
HIGHLANDS...SANDIAS...SANTA FE METRO AREA...LOWER CHAMA RIVER
VALLEY...UPPER RIO GRANDE VALLEY...JEMEZ MOUNTAINS...AND MAINLY
NORTH OF I-40 ACROSS NORTHWEST NEW MEXICO. FURTHER...A STRONG BACK
DOOR COLD FRONT WILL PUSH THROUGH THE RIO GRANDE VALLEY AND INTO
WESTERN NM TONIGHT WITH A STRONG EAST WIND BELOW CANYONS. MET MOS
SUGGESTS 35 KNOTS SUSTAINED WIND AT THE SUNPORT EARLY SUNDAY
MORNING...THOUGH THE GFS MOS IS SIGNIFICANTLY WEAKER. THE FORCING
APPEARS TO BE DEVELOPING FOR AT LEAST 45 MPH EAST CANYON WIND
GUSTS IN THE ABQ METRO AREA.

BY SUNDAY AND MONDAY HIGH TEMPERATURES SHOULD RANGE FROM 15 TO 30
DEGREES BELOW NORMAL ACROSS MOST OF THE FORECAST AREA. LOW
TEMPERATURES SUNDAY AND MONDAY MORNING WILL DROP BELOW FREEZING IN
MOST LOCATIONS...AND THIS COULD CATCH SOME AMBITIOUS GARDENERS OFF
GUARD. TENDER VEGETATION WILL BE AT RISK OF FREEZING.

TUESDAY THROUGH THE COMING WORK WEEK...A DRIER NW FLOW ALOFT WILL
ESTABLISH. AT THIS TIME IT LOOKS LIKE WEATHER SYSTEMS WILL REMAIN
WELL NORTH OF NM THROUGH WED AS AN UPPER LEVEL TROUGH OR TWO EJECT
FROM THE NORTHERN ROCKIES INTO THE UPPER GREAT PLAINS. A DEEPER
TROUGH MAY DIG AS FAR SOUTH AS NE NM AROUND THURSDAY. AFTER
WARMING TEMPERATURES TUESDAY AND WEDNESDAY...A BACK DOOR COLD
FRONT MAY DROP THROUGH THE PLAINS COOLING TEMPERATURES AGAIN
THURSDAY OR THURSDAY NIGHT. THE SYSTEM MAY ALSO DELIVER SOME
SPOTTY SHOWERS TO THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS.

EXPECT AN UPDATE TO THE CCF BY 4 AM BECAUSE WE ARE STILL TWEAKING
POPS IN THE FORECAST GRIDS AFTER THE TONIGHT PERIOD. 44

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 18 HRS...
HOWEVER GUSTY WINDS WILL BE CONCERN. A SFC FRONT IS SAGGING SOUTH
INTO THE ERN PLAINS...BRINGING N/NE WIND GUSTS UP TO 30KTS. EXPECT
THIS TO CONTINUE THROUGH MID-MORNING BEFORE THE FRONT STALLS THEN
RETREATS SLIGHTLY THROUGH THE DAYTIME HOURS. THIS WILL IMPACT KCAO
AND KTCC AND POSSIBLY KCVN/KCVS BRIEFLY. MEANWHILE...FURTHER WEST
INTO WRN/CENTRAL NM...EXPECT GUSTY WLY WINDS OVER THE SRN MTS AND
LEE OF THE CENTRAL MTS. SPEEDS OF 20-25G35KTS WILL BE COMMON. SOME
FIRES PER THE 11U-3.9U SATELLITE MAY PRODUCE AREAS OF SMOKE ACROSS
THE WC/SW MTS TODAY. AFTER 00Z/SUN...EXPECT THE AFOREMENTIONED SFC
FRONT TO RACE S/W AND SQUEEZE THROUGH THE CENTRAL MTS. MODELS ARE
SUGGESTING A VERY STRONG CANYON WIND STARTING AT KSKX AROUND 06Z...
THEN KABQ AROUND 10Z. THIS MAY REQUIRE AN AVIATION WEATHER WARNING
FOR THE INTERNATIONAL SUNPORT. MVFR/IFR CIGS AND SHOWERS WILL FORM
AFTER 03Z/SUN ALONG THE ERN SLOPES OF THE SANGRES...IMPACTING KRTN/
KAXX/KLVS. SNOW LEVELS AROUND 7500-8000 FEET THIS AFTERNOON SHOULD
CRATER TO 5000 FEET AFTER MIDNIGHT MDT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. DPORTER

&&

.FIRE WEATHER...
LOCALIZED CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE
UPPER GILA REGION...LOWER RIO GRANDE VALLEY AND IMMEDIATELY LEE OF
THE CENTRAL MTN CHAIN TODAY. THEREAFTER...A NOTABLE PATTERN CHANGE
SHOULD RESULT IN WETTING PRECIPITATION IN THE NRN MOUNTAINS...ALONG
WITH HIGHER HUMIDITIES AND COOLER TEMPS STATEWIDE...PARTICULARLY ON
SUNDAY/MONDAY.

MOSTLY CLEAR SKIES ARE NOTED ACROSS NEW MEXICO THIS MORNING WITH A
SURFACE COLD FRONT SAGGING INTO THE NE/EC PLAINS. THIS SHOULD SHIFT
INTO CURRY/ROOSEVELT COUNTIES BEFORE RETREATING DURING THE DAYTIME
HOURS. MEANWHILE...GUSTY WESTERLY WINDS WILL DEVELOP TODAY OVER THE
SRN MOUNTAINS AND LEE OF THE CENTRAL MOUNTAIN CHAIN. MIN HUMIDITIES
WILL DROP BELOW 15 PERCENT GENERALLY ALONG/SOUTH OF THE INTERSTATE
40 CORRIDOR. THIS WILL POSE A THREAT OF 1-3 HOURS OF CRITICAL FIRE
WEATHER CONDITIONS. COVERAGE IS NOT SUBSTANTIAL ENOUGH TO WARRANT A
HEADLINE...HOWEVER WILL MENTION CONCERN IN RESPECTIVE PRODUCTS. THE
REGION SHOULD EXPERIENCE EXCELLENT VENTILATION RATES COUPLED WITH A
HIGH HAINES...EXCLUDING THE NORTHWEST ZONES.

AFOREMENTIONED SURFACE FRONT WILL RACE SOUTH/WEST THIS EVENING. IT
APPEARS A SUBSTANTIAL RETURN OF LOW LEVEL MOISTURE WILL ADVECT INTO
THE REGION IN ITS WAKE...BRINGING GOOD RECOVERIES FOR MOST AREAS...
EXCLUDING THE WC/SW ZONES WHERE THE FRONT WILL NOT IMPACT. WINDS IN
ITS WAKE WILL BE GUSTY...ESPECIALLY NEAR CANYONS...AND WILL CONTINUE
THROUGH SUNDAY EVENING. AN UPPER LEVEL DISTURBANCE WILL MIGRATE FROM
THE GREAT BASIN AND INCREASE INSTABILITY ACROSS THE STATE. THIS WAVE
WILL BRING WETTING PRECIPITATION TO THE NC/NE ZONES SAT NIGHT INTO
MON WITH SEVERAL INCHES OF SNOW POSSIBLE IN THE HIGH TERRAIN. EXPECT
IMPRESSIVE COLD AIR ADVECTION TO IMPACT THE FORECAST AREA...WITH MAX
TEMPERATURES 10-25 DEGREES COOLER ON SAT WITH ADDITIONAL COOLING ON
SUNDAY. MOST LOCALES ON SUNDAY WILL BE 15-30 DEGREES BELOW EARLY MAY
NORMALS. THIS OBVIOUSLY WILL ASSIST IN HUMIDITIES AND THE THREAT FOR
CRITICAL FIRE WEATHER CONDITIONS. VENTILATION RATES WILL TAKE A HIT
FOR EARLY NEXT WEEK...BUT MUCH OF NEW MEXICO WILL REMAIN A CATEGORY
OR TWO ABOVE THE POOR RANGE.

THE SYSTEM WILL DEPART THE STATE MONDAY NIGHT...WITH BENIGN WEATHER
EXPECTED THROUGH MID-WEEK. ANOTHER DISTURBANCE ALOFT AND ASSOCIATED
COLD FRONT WILL CLIP THE ERN PARTS OF THE STATE THUR. MIN HUMIDITIES
ON MONDAY WILL RANGE FROM 20 TO 60 PERCENT FROM W-E RESPECTIVELY...
BECOMING 10 TO 30 PERCENT FOR TUE/WED WITH IMPROVED VALUES OVER THE
ERN PLAINS ON THURSDAY BEHIND THIS SECONDARY COLD FRONT. WINDS WILL
REMAIN IN CHECK TO CURTAIL SIGNIFICANT FIRE GROWING THREATS. DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  53  24  50  23 /   0   5   5   5
DULCE...........................  49  17  41  20 /   0  20  20  20
CUBA............................  51  18  43  24 /   0  20  30  30
GALLUP..........................  54  15  50  17 /   0   5   0  20
EL MORRO........................  56  17  49  16 /   0   5   5  20
GRANTS..........................  59  18  51  25 /   0   5  10  30
QUEMADO.........................  64  23  51  23 /   0   5   0  20
GLENWOOD........................  75  34  67  29 /   0   0   0   0
CHAMA...........................  45  20  33  18 /   0  40  30  30
LOS ALAMOS......................  57  26  39  24 /   0  20  40  40
PECOS...........................  58  28  37  21 /   0  40  50  50
CERRO/QUESTA....................  52  23  35  19 /   5  50  40  30
RED RIVER.......................  40  23  27  16 /  10  70  60  40
ANGEL FIRE......................  48  25  29  17 /  10  90  60  50
TAOS............................  54  29  39  21 /   0  50  30  30
MORA............................  55  27  35  19 /   5  90  60  50
ESPANOLA........................  62  30  44  27 /   0  20  30  30
SANTA FE........................  58  29  43  24 /   0  20  40  30
SANTA FE AIRPORT................  61  33  45  25 /   0  20  40  30
ALBUQUERQUE FOOTHILLS...........  64  35  48  29 /   0  10  20  30
ALBUQUERQUE HEIGHTS.............  66  41  52  34 /   0   5  10  30
ALBUQUERQUE VALLEY..............  67  38  52  32 /   0   5  10  30
ALBUQUERQUE WEST MESA...........  66  34  50  31 /   0  10  10  30
LOS LUNAS.......................  70  36  53  32 /   0   5  10  30
RIO RANCHO......................  65  35  49  30 /   0  10  10  30
SOCORRO.........................  77  42  54  33 /   0   5   0  20
SANDIA PARK/CEDAR CREST.........  59  28  43  25 /   0  20  30  50
TIJERAS.........................  62  32  47  26 /   0  10  30  40
MORIARTY/ESTANCIA...............  64  32  45  23 /   0  20  40  50
CLINES CORNERS..................  62  28  41  21 /   0  30  50  50
GRAN QUIVIRA....................  69  38  48  26 /   0   5  30  40
CARRIZOZO.......................  73  45  50  34 /   0   5  10  20
RUIDOSO.........................  66  37  46  28 /   0   5  10  30
CAPULIN.........................  54  23  35  19 /  20 100  60  40
RATON...........................  59  29  37  23 /  10  90  50  30
SPRINGER........................  63  29  37  25 /   5  80  40  30
LAS VEGAS.......................  59  26  36  22 /   5  60  60  50
CLAYTON.........................  57  30  42  27 /  10  70  40  20
ROY.............................  62  28  40  26 /   5  70  40  30
CONCHAS.........................  71  36  49  30 /   5  50  30  20
SANTA ROSA......................  71  39  49  30 /   0  40  30  30
TUCUMCARI.......................  72  37  49  29 /   5  50  20  20
CLOVIS..........................  73  38  49  31 /   5  30  10  10
PORTALES........................  76  39  51  30 /   0  20  10  10
FORT SUMNER.....................  76  42  52  29 /   0  30  10  20
ROSWELL.........................  85  48  55  37 /   0  10  10  10
PICACHO.........................  79  44  51  33 /   0   5  10  30
ELK.............................  73  42  49  30 /   0   5  10  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE SUNDAY NIGHT FOR
THE FOLLOWING ZONES...NMZ510-512>515-527>529.

&&

44/46
Hazardous weather outlook, Apr 30, 6:02 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MDT SAT APR 30 2011

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SPRING SNOW STORM WILL TARGET NORTHERN NEW MEXICO TONIGHT
THROUGH SUNDAY NIGHT OR MONDAY. SNOW ACCUMULATION WILL BEGIN IN
THE MOUNTAINS NEAR THE COLORADO BORDER THIS EVENING...THEN SPREAD
TO THE REMAINDER OF THE NORTHERN MOUNTAINS...UPPER RIO GRANDE
VALLEY...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN
MOUNTAINS AND NORTHEAST HIGHLANDS SUNDAY THROUGH LATE SUNDAY NIGHT
OR MONDAY. ACCUMULATIONS BY MONDAY MORNING MAY REACH SEVERAL
INCHES IN THE NORTHEAST HIGHLANDS AND UPWARDS OF A FOOT ACROSS THE
SAN JUAN AND SANGRE DE CRISTO MOUNTAINS. A FEW INCHES OF SNOW WILL
ALSO BE POSSIBLE ACROSS THE NORTHEAST PLAINS...CENTRAL HIGHLANDS
ALONG AND NORTH OF I-40...SANDIA AND JEMEZ MOUNTAINS...LOWER CHAMA
AND UPPER RIO GRANDE RIVER VALLEYS...AND THE SANTA FE METRO AREA.
VERY COLD AIR WILL ACCOMPANY THE STORM SYSTEM...WITH HIGH
TEMPERATURES SUNDAY AND MONDAY FROM 7 TO 30 DEGREES BELOW NORMAL.
FREEZING TEMPERATURES WILL BECOME WIDESPREAD ACROSS NORTHERN AND
CENTRAL NEW MEXICO SATURDAY NIGHT AND ESPECIALLY SUNDAY NIGHT. FOR
MORE DETAILS ON THE WINTER STORM...PLEASE REVIEW THE LATEST WINTER
STORM WATCH. IN ADDITION...STRONG EAST CANYON WINDS WILL DEVELOP
IN THE RIO GRANDE VALLEY SATURDAY NIGHT INTO SUNDAY MORNING. THE
POTENTIAL EXISTS FOR SUSTAINED WIND SPEEDS AT 40 MPH WITH GUSTS
APPROACHING 60 MPH IN ALBUQUERQUE BELOW TIJERAS CANYON EARLY
SUNDAY MORNING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:03 AM MDTWinter Storm WatchABQ11 hr
Apr 30, 3:01 PM MDTHigh Wind WarningABQ19 hr
Apr 30, 3:55 PM MDTWinter Storm WarningABQ36 hr

Nearby

High Wind Watches in New Mexico, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.